April 16, 2008

The Incredible Shrinking...ME

I took a tip from The Body Chronic and made the switch from Lyrica to Neurontin.  What a difference! ! !  

I started gradually putting on weight last January, but I just attributed it to being happy and in love.  I was finally enjoying life for the first time and one of the great pleasures in life is food.  I've always been on the smaller side and my weight has been the same for years.  

It didn't take long for me to start feeling uncomfortable and self-conscious.  My clothes stopped fitting.  But I told myself I was just filling out.  I focused on my much larger boobs.  They were fun.  I got to feel curvy and almost busty.  I bought sexy new bras and felt like a bombshell.  

The problem was, I kept getting bigger.  

In November, I started going to the gym roughly three times a week with my boyfriend.  I started curbing my dessert habit, but I saw no change.  

In December, my family went on vacation to celebrate my father's 70th birthday.  I had to wear bathing suites and tank tops.  No matter what I wore, I couldn't get comfortable.  There was one night I had to wear one of my boyfriend's T-shirts just to hide my body.  

Then I saw the pictures from the trip.  I was completely unrecognizable.  I had never been that big.  I was truly overweight.  

I had never had trouble losing weight before and I couldn't understand why it had become impossible.  Then I read one of posts on The Body Chronic about her troubles with Lyrica and weigh-gain.  She recommended Neurontin as an alternative.  

Suddenly, it all started to click.  Maybe Lyrica was my problem.  My doctor wasn't a big fan of Neurontin, but he said he would let me give it a try.

I made the switch two months ago and the results are dramatic.  I've really slimmed down.  I haven't lost that much weight, but I'm much smaller.  

I can't attribute it all to Neurontin.  I've been working hard at the gym for 4 months now.  The muscle definition is all me.  

I think Lyrica is a more effective pain management medication, but the side effects made it a bad match for me.  I really can't sit at my desk at all now.  I got lazy and sat for maybe two hours yesterday and  I'm flared now.  

I had to make a sacrifice fat or pain.  I chose pain because there are many ways I can avoid pain, but there was nothing I could do to avoid the fat. 

2 comments:

lora said...

good for you! my rheumatologist suggested Lyrica, but warned me of the weight gain. I chose pain too, for the exact same reason you did. I'd rather be miserable than miserably fat.

The Honorable Samantha Grace said...

That's great to hear.

Apparently not all people experience the Lyrica weight gain, but because of the PCOS and IR I must have just been a huge target for that side effect.

I'm glad to hear you've switched and are doing well!